Alert archive / Louisiana / Tornado Warnings in 2015
Tornado Warning 55, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jun 18, 2015, 5:13 AM CDT for De Soto Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 5:13 AM CDT (10:13 UTC)
- Expired
- Jun 18, 2015, 6:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 44 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 10.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
300
WFUS54 KSHV 181013
TORSHV
LAC031-181100-
/O.NEW.KSHV.TO.W.0055.150618T1013Z-150618T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 AM CDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 600 AM CDT
* AT 512 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER NORTHEAST MANSFIELD...MOVING NORTHEAST AT
20 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL DE SOTO PARISH...INCLUDING THE FOLLOWING LOCATIONS...CARMEL
AND SOUTH MANSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 3203 9377 3220 9366 3217 9357 3209 9353
3198 9368
TIME...MOT...LOC 1012Z 206DEG 15KT 3204 9368
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
!062 follow-up statements
076
WWUS54 KSHV 181032
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
532 AM CDT THU JUN 18 2015
LAC031-181100-
/O.CON.KSHV.TO.W.0055.000000T0000Z-150618T1100Z/
DE SOTO LA-
532 AM CDT THU JUN 18 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
NORTHEASTERN DE SOTO PARISH...
AT 530 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 9 MILES NORTHEAST OF MANSFIELD...MOVING NORTHEAST AT 20
MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN DE SOTO PARISH ALONG AND TO THE EAST OF INTERSTATE
49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 3220 9366 3217 9357 3213 9356 3209 9363
3214 9370
TIME...MOT...LOC 1030Z 204DEG 17KT 3216 9363
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
06135
WWUS54 KSHV 181055
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
555 AM CDT THU JUN 18 2015
LAC031-181104-
/O.EXP.KSHV.TO.W.0055.000000T0000Z-150618T1100Z/
DE SOTO LA-
555 AM CDT THU JUN 18 2015
...THE TORNADO WARNING FOR NORTHEASTERN DE SOTO PARISH WILL EXPIRE AT
600 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3220 9366 3217 9357 3213 9356 3209 9363
3214 9370
TIME...MOT...LOC 1051Z 206DEG 15KT 3216 9363
$$
06What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 17, 11:39 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jun 17, 11:39 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 PM CDT WED JUN 17 2015
.AVIATION...
CENTER OF REMMANTS OF T.D BILL MOVG NORTH ALONG I-35 INTO
SOUTHERN OK. FEEDER BAND OVER SE TX/SW LA HAS BEEN INTENSIFYING
NWD INTO NORTHERN LA. SMALLER AREA OF CONVECTION OVER NE TX...ALSO
GRADUALLY INTENSIFYING. THUS...HEAVY SHOWERS OR TSTMS MAY BECOME
PREVAILING LATE TONIGHT AND INTO THURSDAY AT MOST OF THE AREAL
TERMINALS. KSHV IS BTWN THESE TWO AREAS AND MAY NOT SEE CONVECTION
FOR SVRL MORE HOURS...AND KLFK MAY REMAIN ON THE FRINGE OF THE
INCHREASING AREA JUST TO ITS EAST. ALSO...DEEPER SE FLOW OVER NE
TX ALSO BRINING IN LOW MVFR CIGS WITH OCNL IFR CIGS FOR REST OF
THE NIGHT. FURTHER EAST OVER KMLU AND KELD...WET GROUND...LGT
WINDS...AND NARROW TEMP DEW POINT SPREADS MAY INDUCE FOG AT THESE
SITES. SE WINDS ELSEWHERE AROUND 10 TO 15 KTS...WILL INCREASE TO
15 TO 25 KTS BTWN 18/12-15Z. /VII/.
&&
.PREV DISCUSSION... /ISSUED 1136 PM CDT WED JUN 17 2015/
UPDATE...
UPDATED TO INCREASE THE AREAL COVERAGE OF A FLASH FLOOD WATCH TO
INCLUDE PARTS OF SOUTH CENTRAL ARKANSAS...NORTHWEST AND NORTH
CENTRAL LOUISIANA AND DEEP EAST TEXAS. ALSO INCREASED THE
QPF/AMOUNT OF EXPECTED RAINFALL AMOUNTS.
DISCUSSION...
A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED TO TRAIN
OVER PARTS OF DEEP EAST TEXAS AND LOWER PARTS OF NORTHWEST AND
INTO NORTH CENTRAL LOUISIANA AND SOUTH CENTRAL ARKANSAS. THIS AREA
HAS HAD HEAVY RINFALL EARLIER AND THE ADDITIONAL RAINFALL MOVING
ACROSS THIS AREA WILL PROVIDE A POTENTIAL FOR FLASH FLOODING DUE
TO THE HIGH WATER LEVELS OF THE BACKWATER OFF THE RED RIVER WHICH
IS AT A HIGH STAGE. ADDITIONAL SMALLER FEEDER BANDS OF RAIN ALSO
CONTINUE TO SPREAD INTO PARTS OF NORTHEAST TEXAS AND SOUTHEAST
OKLAHOMA AND WILL KEEP THE SOILS NEAR SATURATION...WHICH LATER
INTO THE NIGHT WILL SEE THE POTENTIAL FOR ADDITIONAL HEAVY RAINS
AROUND THE REMNANTS OF TROPICAL SYSTEM BILL. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 89 75 90 / 60 50 30 30
MLU 73 92 75 92 / 70 30 20 30
DEQ 74 82 72 86 / 70 70 70 40
TXK 74 87 74 88 / 70 70 60 40
ELD 73 89 73 90 / 70 50 40 40
TYR 74 86 74 89 / 70 70 40 30
GGG 74 88 74 90 / 70 70 40 30
LFK 75 90 75 91 / 60 60 20 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARZ050-051-059-
060-070.
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ARZ073.
LA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR LAZ004>006-
011>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THURSDAY FOR OKZ077.
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THURSDAY FOR TXZ096-097-
108>112-124>126-136>138.
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ096-152-
165>167.
&&Hazardous weather outlook, Jun 17, 11:46 AM CDT, 17 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT WED JUN 17 2015 OKZ077-TXZ096-108>111-124-125-136-137-149-150-181115- MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH- GREGG-CHEROKEE-RUSK- 1146 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... VERY HEAVY RAINFALL ASSOCIATED WITH THE REMNANTS OF TROPICAL DEPRESSION BILL REMAIN POSSIBLE THROUGH TONIGHT ACROSS PARTS OF EASTERN TEXAS...WHICH MAY LEAD TO FLASH FLOODING. ADDITIONALLY...A COUPLE OF WEAK TORNADOES MAY BE POSSIBLE THIS AFTERNOON...AS WIND SHEAR AND INSTABILITY VALUES ASSOCIATED WITH THE STORM APPEAR FAVORABLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE POTENTIAL FOR HEAVY RAINFALL AND AN ISOLATED SEVERE STORM REMAIN POSSIBLE THROUGH THURSDAY WITH THE REMNANTS OF TROPICAL DEPRESSION BILL. THE RAINFALL MAY RESULT IN FLASH FLOODING IN A FEW LOCATIONS. ADDITIONAL RIVER FLOODING ON THE NECHES...SABINE... ANGELINA...AND SULPHUR RIVERS OF EAST TEXAS IS ALSO POSSIBLE BY THURSDAY. A NEW RISE WILL DEVELOP ON THE RED RIVER IN NORTH TEXAS AND SOUTH OKLAHOMA AND SPREAD DOWNSTREAM INTO LOUISIANA THROUGH THE REMAINDER OF THIS JUNE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS COULD BE REQUIRED DURING THIS AFTERNOON AND EVENING IN THE SPIRAL THUNDERSTORM BANDS ASSOCIATED WITH TROPICAL DEPRESSION BILL. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112- 126-138-151>153-165>167-181115- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1146 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. VIII.
In the hours before
Special weather statement, Jun 18, 3:48 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 348 AM CDT THU JUN 18 2015 LAZ010-017-TXZ153-180945- DE SOTO LA-SABINE LA-SHELBY TX- 348 AM CDT THU JUN 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SABINE...SOUTHERN DE SOTO PARISHES IN NORTHWESTERN LOUISIANA AND NORTHEASTERN SHELBY COUNTIES UNTIL 445 AM CDT... AT 347 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF SHELBYVILLE...OR 13 MILES EAST OF CENTER...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANSFIELD...HUXLEY...SOUTH MANSFIELD...GRAND CANE...STANLEY... CARMEL...PELICAN...EVELYN...RAMBIN AND KINGSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3170 9394 3183 9409 3222 9369 3195 9341 TIME...MOT...LOC 0847Z 224DEG 24KT 3183 9395 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:07 PM CDT | Special Weather Statement | SHV | Union | 53 min |
| Jun 17, 9:34 PM CDT | Flash Flood Watch | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 21 hr |
| Jun 18, 12:39 AM CDT | Flash Flood Warning | SHV | Grant, Natchitoches, Sabine, Winn | 6 hr |
| Jun 18, 3:48 AM CDT | Special Weather Statement | SHV | De Soto | 57 min |
| Jun 18, 4:29 AM CDT | Tornado Warning | SHV | De Soto, Sabine | 46 min |
| Jun 18, 5:37 AM CDT | Tornado Warning | SHV | Bossier, Caddo, De Soto, Red River | 38 min |
| Jun 18, 6:12 AM CDT | Tornado Warning | SHV | Bossier, Webster | 24 min |
| Jun 18, 6:34 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Webster | 6 hr |
| Jun 18, 6:45 AM CDT | Tornado Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 3 min |
| Jun 18, 6:47 AM CDT | Tornado Warning | SHV | Bossier, Caddo, De Soto | 15 min |
| Jun 18, 6:50 AM CDT | Tornado Warning | SHV | Bienville, Bossier, Caddo, De Soto | 29 min |
| Jun 18, 7:57 AM CDT | Tornado Warning | SHV | Claiborne, Webster | 22 min |
| Jun 18, 11:20 AM CDT | River Flood Warning | SHV | Webster | 5 days |
| Jun 18, 1:20 PM CDT | River Flood Warning | SHV | Bienville, Bossier | 7 days |
Nearby
Tornado Warnings in Louisiana, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.